MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refv4116 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the operating surgeon inserted catheter and removed guidewire.During locating the catheter through chest ap, it was noticed that the tip of guidewire is not removed, so surgeon removed the catheter and the broken tip of guidewire was retrieved as well.After the surgery, patient passed away due to deteriorated complications.Patient had several past medical histories, and aspiration pneumonia was implanted.Additional information: did the retained wire cause or contribute to the patient¿s death? no.It was informed from customer that patient passed away because of patient¿s underlying diseases.Was the broken tip of the guidewire stuck in the catheter or was the broken tip of the guidewire in the patient¿s body (outside of the catheter)? patient bp dropped while guidewire inserting, so they tried to remove the guidewire, in this process the guide wire broken off while removing the guide wire.Are the chest ap images available? was there any other imaging taken, if yes, are the images available? unknown.I requested some images file but rejected from hospital.What was the date of the patient death? (b)(6) 2022.Customer informed that patient passed away on the date of (b)(6).Can you please clarify if the patient had aspiration pneumonia prior to the catheter placement of catheter? it was informed that patient had tube implanted due to aspiration pneumonia, but it was uncertain that the tube was still implanted at the time of catheter placement.Did the patient have a new catheter placed after broken catheter/guidewire was removed? unknown.
 
Event or Problem Description
It was reported that the operating surgeon inserted catheter and removed guidewire.During locating the catheter through chest ap, it was noticed that the tip of guidewire is not removed, so surgeon removed the catheter and the broken tip of guidewire was retrieved as well.After the surgery, patient passed away due to deteriorated complications.Patient had several past medical histories, and aspiration pneumonia was implanted.Additional information: did the retained wire cause or contribute to the patient¿s death? no.It was informed from customer that patient passed away because of patient¿s underlying diseases.Was the broken tip of the guidewire stuck in the catheter or was the broken tip of the guidewire in the patient¿s body (outside of the catheter)? patient bp droped while guidewire inserting, so they tried to remove the guidewire, in this process the guide wire broken off while removing the guide wire.Are the chest ap images available? was there any other imaging taken, if yes, are the images available? unknown.I requested some images file but rejected from hospital what was the date of the patient death? (b)(6) 2022.Customer informed that patient passed away on the date of (b)(6).Can you please clarify if the patient had aspiration pneumonia prior to the catheter placement of catheter? it was informed that patient had tube implanted due to aspiration pneumonia, but it was uncertain that the tube was still implanted at the time of catheter placement.Did the patient have a new catheter placed after broken catheter/guidewire was removed? unknown.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a fractured guidewire was confirmed.The product returned for evaluation was one 20cm powertrialysis dialysis catheter and one 0.035¿ j-tip guidewire.Biological residues were observed throughout the sample components.The guidewire was received in two segments.A non-elongated region of coil wire was completely detached from the remaining wire.The proximal coil wire was elongated in the vicinity of the break.A break was observed in the core wire corresponding to the break in the distal weld tip.The distal weld tip remained attached to the distal coil wire fragment.Microscopic inspection breaks in both the core wire and coil wire revealed granular fracture surfaces.Necking was observed in the vicinities of the breaks.The complaint guidewire outer diameter was measured and found to be within manufacturing specifications.Insertion of a non-complainant guidewire through the returned catheter was successful and unremarkable.The fractures in the core wire and coil wire were consistent with material failure due to tensile (pulling) stress.It appeared that the distal fragment of the guidewire became constrained prior to or during attempted removal through the catheter.The unremarkable insertion of a non-complainant guidewire through the catheter suggested that constraint was not caused by a catheter defect and was more likely the result of insertion against resistance and/or patient anatomy.H3 other text: evaluation findings are in section h11.

Brand Name
POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14189944
Report Number3006260740-2022-01449
Device Sequence Number11845364
Product Code NIE
UDI-Device Identifier00801741041907
UDI-Public(01)00801741041907
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5608200
Device Lot NumberREFV4116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown